Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 6, NWS Caribou, ME

July 1, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 1, 2022, 2:52 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 1, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2022, 2:52 AM EDT (06:52 UTC)
In effect from
Jul 1, 2022, 8:00 AM EDT
Expired
Jul 1, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WHUS41 KCAR 010652
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
252 AM EDT Fri Jul 1 2022

MEZ029-030-012100-
/O.NEW.KCAR.BH.S.0006.220701T1200Z-220702T0000Z/
Coastal Hancock-Coastal Washington-
252 AM EDT Fri Jul 1 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the upper 70s to low 80s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
1 follow-up statement
009 
WHUS41 KCAR 011800
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
200 PM EDT Fri Jul 1 2022

MEZ029-030-020000-
/O.CON.KCAR.BH.S.0006.000000T0000Z-220702T0000Z/
Coastal Hancock-Coastal Washington-
200 PM EDT Fri Jul 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the upper 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the low to mid 50s.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 12:26 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 1, 12:26 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1226 AM EDT Fri Jul 1 2022

.SYNOPSIS...
A warm front approaches from the southwest tonight, then lifts
northeast across the area on Friday. A cold front will slowly
approach the area Friday night then slowly cross the region
Saturday followed by Canadian high pressure later Saturday night
and Sunday. Another cold front from the west will approach the
region Monday.

&&

.NEAR TERM /THROUGH TODAY/...
12:26AM Update...Showers have entered portions of the North
Woods riding along a slowly lifting warm front. These showers
are originating off the triple point back in western Quebec. As
the warm front lifts north tonight showers will increase across
mainly northern areas. Elevated instability is expected to lift
over the far north combined with an increasing SW LLJ which may
be enough to produce a few higher tops capable to product
lightning. Opted to keep isolated thunder for the next several
hours. Lastly had to make adjustments to temperatures since
areas across the north are cooling quickly with light winds and
thin cloud cover. Upper 40s in Oxbow, Smith Brook and Kokadjo
and 44F in Estcourt Station. As clouds increase the temperatures
should begin to hold and remain steady till the warm front
lifts north. Adjustments have been made to temps/dews to reflect
this trend...

Previous Discussion...
Upper level and surface ridging builds tonight. Cumulus fields
will dissolve and radiational cooling can be expected to drop
tonight's lows into the low to mid 50s. Warm frontal clouds
increase later in the night. The warm front crosses late tonight
into early Friday morning. Not expecting much precipitation
with the front, but there is some elevated instability around
daybreak and have added isolated thunderstorms for northern
zones in the early morning hours. The front ushers in a much
warmer and humid air mass for Friday. Temperatures will climb
into the mid to upper 80s as H850 temps surge above 15C. Dew
points will push into the lower 60s. The coast will be a bit
cooler with onshore winds. Stronger southwesterly winds will
arrive and a deep mixed layer will ensure gusts to 25 kts by
afternoon. There's not much moisture or a trigger for convection
until later in the afternoon. The cold front will remain well
north of area into the evening, but a pre-frontal trough is
expected to enter northern Aroostook County in the afternoon
with increasing moisture. The steep low level lapse rates and a
decent low level jet arriving later in the day raises concerns
for gusty winds with any thunderstorms and have added mention in
the forecast. There's some question on how far south to include
PoPs in the afternoon. For now, it's mostly northern Aroostook
County where lift looks sufficient to break the cap.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Friday Night...Area remains under warm, moist, unstable SW flow
ahead of approaching cold front and upper trough. Could be some
showers and storms through the night, with most instability
being elevated rather than surface based. Have chance PoPs
through the night. Mild with lows in the low to mid 60s. Patchy
fog, except areas of fog near the coast.

Saturday...Drier air begins working in from the NW, but much of
the area, especially the SE half, will still be under a moist,
unstable airmass. Good shot at showers and storms, especially
Downeast in the juicier airmass away from the immediate coast.
Can't rule out some stronger storms on Saturday.

Saturday Night...Cold front exits in the evening to the east,
with drier, cooler air filtering in. Any leftover rain far
Downeast should end in the evening.

Sunday...Not as warm and muggy, with highs in the mid 70s to low
80s. Can't rule out an isolated afternoon shower in the north,
but otherwise, partly cloudy to mostly sunny and dry.

Models overall are in good agreement through Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
From Sunday night onward, models are in decent agreement on an
overall pattern of NW flow around an upper low over Northern
Quebec. However, models are not in good agreement in timing of
shortwave troughs in NW flow rotating around the upper low. The
disagreement begins on Monday the 4th. A few models/ensembles
give us a decent system with a somewhat significant amount of
showers and storms, while most models/ensembles keep us dry and
in between shortwaves. Went with chance PoPs north and slight
chance PoPs elsewhere to play things safe for now. For those
looking for a safe bet of the best weather outside for
recreating for the holiday weekend, Sunday is the safest bet.
Model agreement doesn't get any better after Monday. More
confidence in temperatures than in precipitation, with
temperatures likely running somewhat below average.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Expecting VFR conditions through the period. Isolated
thunderstorms are possible late tonight into early Friday
morning with a warm front. These are most likely north of HUL
and GNR. Later in the afternoon, stronger thunderstorms may
impact sites north of HUL and GNR. LLWS is expected later
tonight into early Friday for northern terminals. Southwest winds
will pick up later Friday morning through the afternoon with
gusts to 25kts.

SHORT TERM:
Friday Night...VFR early, generally becoming MVFR/IFR in low
clouds, with higher likelihood of IFR near the coast. Chance of
showers with a slight chance of storms. Light S breeze.

Saturday...Mix of MVFR/VFR, other than early morning IFR near
the coast. Showers and storms possible, best chance BGR and HUL.
S breeze 10-15 kts.

Saturday Night...Generally VFR with light W breeze.

Sunday and Sunday Night...VFR with W breeze 5-10 kts.

Monday and Tuesday. Very low confidence on conditions Mon/Tue
due to uncertainty in timing of weather systems. W breeze 5-10
kts.

&&

.MARINE...
NEAR TERM: No advisories or fog is expected. Southwest winds
will increase on Friday, but stability is expected to keep winds
below advisory criteria.

SHORT TERM: Conditions will get close to small craft levels
Friday night and Saturday, but don't have enough confidence to
issue advisory. Also, fog likely with visibilities less than 1
NM over the waters Friday night into Saturday morning.

Conditions improving to easily below small craft levels Saturday
night and persisting into Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...MCW/Sinko
Short Term...Foisy
Long Term...Foisy
Aviation...MCW/Sinko/Foisy
Marine...MCW/Sinko/Foisy
Hazardous weather outlook, Jun 30, 3:04 AM EDT, 23 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
304 AM EDT Thu Jun 30 2022

MEZ001>006-010-011-015>017-029>032-010715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
304 AM EDT Thu Jun 30 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-010715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
304 AM EDT Thu Jun 30 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:49 AM EDTSmall Craft AdvisoryCAR24 hr
Jul 1, 4:12 PM EDTSpecial Weather StatementCARAroostook48 min
Jul 1, 4:59 PM EDTSpecial Weather StatementCAR46 min
Jul 1, 5:14 PM EDTSpecial Weather StatementCAR31 min
Jul 1, 5:27 PM EDTSevere Thunderstorm WarningCARAroostook18 min
Jul 1, 5:52 PM EDTSpecial Weather StatementCARAroostook38 min
Jul 1, 6:21 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot19 min
Jul 1, 6:33 PM EDTSpecial Weather StatementCAR42 min
Jul 1, 7:04 PM EDTSpecial Weather StatementCARPiscataquis26 min
Jul 1, 7:43 PM EDTSpecial Weather StatementCARPiscataquis47 min

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.